South Carolina, 2012Damaging Wind in South Carolina, June 10, 2012
June 10, 2012 · NWS CHS · 1 event in 1 county or zone
A weak warm front gradually lifted north through southeast South Carolina between high pressure over the Atlantic and a trough of low pressure to the west. A few thunderstorms developed in deep moisture along and ahead of this weak front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak warm front gradually lifted north through southeast South Carolina between high pressure over the Atlantic and a trough of low pressure to the west. A few thunderstorms developed in deep moisture along and ahead of this weak front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 10, 9:55 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 10, 9:55 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EDT SUN JUN 10 2012
.SYNOPSIS...
THROUGH EARLY THIS WEEK...MOISTURE WILL CONTINUE TO FLOW INTO THE
REGION BETWEEN HIGH PRESSURE OVER THE ATLANTIC AND A TROUGH OF LOW
PRESSURE APPROACHING FROM THE WEST. THE TROUGH WILL MOVE INTO THE
VICINITY OF THE AREA BY MID WEEK AND WILL LINGER THROUGH LATE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE WEAKENING REMNANTS OF THE QLCS WHICH PUSHED INTO THE FORECAST
AREA MID EVENING WILL PUSH THROUGH LOCATIONS ALONG/EAST OF
INTERSTATE 95 THROUGH MIDNIGHT-2 AM. OVERNIGHT...VARIOUS MESOSCALE
SURFACE BOUNDARIES PRODUCED BY EARLIER CONVECTION...WEAK FORCING
FOR ASCENT PRODUCED BY BROAD LOW LEVEL CONVERGENCE/UPPER LEVEL
DIVERGENCE AND 700-400 MB DPVA AND DEEP LAYER MOISTURE FEATURING
PWATS AROUND 2.15 INCH/150 PERCENT OF NORMAL WILL SUPPORT
ADDITIONAL ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS OVERNIGHT.
THUS...MAINTAINED CHANCE POPS THROUGH THE NIGHT.
LOW LEVEL MOISTURE WILL SUPPORT AREAS OF STRATUS AND EVEN PATCHY
FOG. HOWEVER...PERSISTENT INSTABILITY/MIXING/SURFACE WIND COULD
LIMIT THE COVERAGE/IMPACT OF FOG. TEMPERATURES WILL REMAIN ABOVE
70F AT MOST LOCATIONS OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY THROUGH WEDNESDAY...OVERALL FORECAST THINKING HAS NOT CHANGED
AND AN EXTENDED PERIOD OF UNSETTLED WEATHER IS EXPECTED. THE
SOUTHEAST COASTAL REGION WILL REMAIN UNDER A BAGGY 500 MB TROF WITH
A SERIES OF SHORTWAVES MOVING THROUGH IN THE SW FLOW. MODEL TIME
HEIGHTS AND SOUNDINGS SHOW DEEP MOISTURE ENTRENCHED ACROSS THE
REGION WITH PWATS OF AROUND 2 INCHES EXPECTED TO PERSIST THROUGH MID
WEEK. WITH MODERATE SURFACE BASED INSTABILITY DEVELOPING EACH
AFTERNOON AND EVENING IN AN UNCAPPED ATMOSPHERE...GOOD COVERAGE OF
SHOWERS AND STORMS WILL OCCUR EACH DAY. AT TIMES THE COVERAGE WILL
MORE THAN LIKELY SUPPORT CATEGORICAL POPS...BUT GIVEN THE DIFFERENT
HANDLING AND TIMING OF CONVECTION WITH EACH MODEL...ITS HARD TO
CONFIDENTLY NAIL DOWN TIME PERIODS OF HIGHEST POPS RIGHT NOW. WILL
ADVERTISE LIKELY POPS FOR MONDAY AND TUESDAY AFTERNOONS...WITH JUST
HIGH CHANCE FOR WEDNESDAY RIGHT NOW AS THE BELT OF DEEPEST MOISTURE
MAY DRIFT OFFSHORE DURING THE DAY. THE MAIN CONCERN DURING THIS TIME
IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL DUE TO THE HIGH
ATMOSPHERIC MOISTURE CONTENT AND EFFICIENT RAINFALL PRODUCTION.
AREAS THAT SEE REPEAT ROUNDS OF THUNDERSTORMS COULD EXPERIENCE
EXCESSIVE RAINFALL AND SOME LOCALIZED FLOODING CONCERNS. WILL
CONTINUE THE MENTION IN THE HWO. HIGHS ARE EXPECTED TO REACH INTO
THE MID/UPPER 80S EACH AFTERNOON WITH LOWS ONLY FALLING INTO THE LOW
70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A DIFFUSE UPPER-LEVEL PATTERN WEDNESDAY NIGHT AND THURSDAY SHOULD
EVENTUALLY GIVE WAY TO RIDGING TOWARD THE WEEKEND. A BAGGY SURFACE
PATTERN WITH A WEAK IN-SITU TROUGH COULD MAINTAIN SOMEWHAT UNSETTLED
CONDITIONS THROUGH AT LEAST FRIDAY. THE WEEKEND IS STILL UP IN THE
AIR AS THE ECMWF SHOWS A WEAK WEDGE OF HIGH PRESSURE BUILDING DOWN
THE EASTERN SEABOARD BUT THE GFS IS STILL SHOWING WEAK TROUGHING. WE
KEPT SLIGHT CHANCE POPS IN THE FORECAST WITH NEAR-NORMAL TEMPS.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
SHOWERS/THUNDERSTORMS WILL IMPACT TERMINALS PRIOR TO 04-06Z
THIS EVENING. MEANWHILE...LOW LEVEL MOISTURE WILL SUPPORT MVFR OR
LOWER CEILINGS AT ANY TIME TONIGHT THROUGH MONDAY...BUT THE
PROBABILITY OF PREVAILING SUB-VFR FLIGHT CONDITIONS WILL BECOME
HIGHEST LATER TONIGHT INTO EARLY MONDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN MONDAY
AFTERNOON. THUS...INTRODUCED CBS AND VCTS TO BOTH TERMINALS
STARTING AT 18Z MONDAY...ALTHOUGH PRECIPITATION COULD DEVELOP A
COUPLE OF HOURS EARLIER.
EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS TO VSBYS/CIGS
WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK DUE TO AN ACTIVE
PATTERN WITH ROUNDS OF SHOWERS AND THUNDERSTORMS EACH DAY.
&&
.MARINE...
OVERNIGHT...OUTSIDE ANY THUNDERSTORMS CONDITIONS SHOULD CHANGE
LITTLE WITH WINDS 10-15 KNOTS FROM THE S/SE...ACCOMPANIED BY WITH
SEAS 2 TO 3 FEET NEARSHORE AND UP TO 4 FEET BEYOND 20 NM.
SHOWERS/THUNDERSTORMS COULD LOCALLY ALTER WINDS FOR BRIEF PERIODS
TONIGHT.
MONDAY THROUGH FRIDAY...WINDS ARE EXPECTED TO REMAIN OUT OF THE S TO
SW THROUGH ABOUT MID WEEK. HIGH PRESSURE MAY BUILD IN FROM THE NORTH
LATER IN THE WEEK AND TURN THE FLOW MORE E TO NE. IT STILL LOOKS
LIKE WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA THROUGH THE
PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...BSH
LONG TERM...JRL
AVIATION...SPR/DPB
MARINE...JRL/SPR/ALSHEIMER/BSH
Hazardous weather outlook, Jun 10, 9:39 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1039 PM EDT SUN JUN 10 2012
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-120245-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1039 PM EDT SUN JUN 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED MONDAY THROUGH TUESDAY. THE RAINFALL COULD BE
HEAVY AT TIMES...CAPABLE OF PRODUCING LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-120245-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1039 PM EDT SUN JUN 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 5:47 PM EST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT SUN JUN 10 2012
GAZ087-102315-
JENKINS-
647 PM EDT SUN JUN 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 715 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BIRDSVILLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PERKINS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FUNNEL CLOUDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3292 8209 3293 8196 3296 8188 3295 8182
3293 8178 3291 8177 3284 8180 3283 8211
3287 8213 3288 8213
TIME...MOT...LOC 2247Z 254DEG 10KT 3289 8205
BSHSpecial weather statement, Jun 10, 7:37 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT SUN JUN 10 2012
GAZ087-110115-
JENKINS-
837 PM EDT SUN JUN 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 915 PM EDT...
AT 832 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SOPERTON TO
WAYNESBORO...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...MILLEN...PERKINS AND SCARBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3283 8215 3288 8213 3292 8209 3293 8196
3296 8188 3295 8182 3291 8176 3267 8187
3265 8185 3261 8201 3266 8209
TIME...MOT...LOC 0036Z 262DEG 30KT 3301 8213 3257 8221Special weather statement, Jun 10, 7:47 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
847 PM EDT SUN JUN 10 2012
GAZ099-100-114-115-110145-
BULLOCH-CANDLER-EVANS-TATTNALL-
847 PM EDT SUN JUN 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 945 PM EDT...
AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM VIDALIA TO
BIRDSVILLE...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BELLVILLE...CLAXTON...COBBTOWN...COLLINS...HAGAN...
HOPEULIKIT...MANASSAS...METTER...NEVILS...PORTAL...PULASKI...REGISTER
AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
3255 8203 3260 8201 3261 8200 3265 8185
3219 8174 3208 8221 3218 8219 3223 8222
3236 8225
TIME...MOT...LOC 0047Z 258DEG 27KT 3259 8211 3211 8232Local storm report, Jun 10, 10:00 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1100 PM EDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HEAVY RAIN TYBEE ISLAND 32.02N 80.86W
06/10/2012 U0.00 INCH CHATHAM GA TRAINED SPOTTER
SPOTTER REPORTED MINOR STREET FLOODING AT THE
INTERSECTION OF 14TH AND LONG STREETS.
&&
EVENT NUMBER CHS1200357
BDCThunderstorm Wind, Charleston
- When
- June 10, 11:30 PM EST to 11:31 PM EST
- Where
- Charleston County, 2.82 mi NNE of Rockville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.640, -80.190
The Charleston County 911 Dispatch reported a tree down along Maybank Highway on Wadmalaw Island.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 10, 20121 death · 1 event
- Heat in Pennsylvania, June 10, 20121 death · 1 event
- Rip Current in New Jersey, June 10, 20121 death · 1 event
- Excessive Heat in Texas, June 10, 20121 death · 1 event
- Tornadoes and Hail in Minnesota, June 10, 2012$1.0 million · EF0 · 35 events
- Hail and Damaging Winds in Georgia, June 10, 2012$46,000 · 55 kt wind · 15 events
- Wildfire in Arizona, June 10 to 30, 20125 injured · 4 events
- Hail and Damaging Wind in Florida, June 10, 2012$50,000 · 1 in hail · 2 events
- Damaging Winds in Georgia, June 10 to 11, 2012$24,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Iowa, June 10 to 11, 2012$28,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 10, 2012$26,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in South Carolina, June 10, 2012$22,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393360.